Alert archive / Louisiana / Tornado Warnings in 2024
Tornado Warning 105, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 28, 2024, 5:10 PM CST for Avoyelles Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 28, 2024, 5:10 PM CST (23:10 UTC)
- Expired
- Dec 28, 2024, 5:45 PM CST
- In force
- 35 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 121 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 28, 5:15 PM CST | TSTM WND DMG | 6 Se Saint Landry, LA | Received reports of power lines and fences down in the Whiteville community. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2104 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 11.5
The text
As transmitted.
321
WFUS54 KLCH 282310
TORLCH
LAC009-039-097-282345-
/O.NEW.KLCH.TO.W.0105.241228T2310Z-241228T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
510 PM CST Sat Dec 28 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
East central Evangeline Parish in central Louisiana...
Southwestern Avoyelles Parish in central Louisiana...
Northeastern St. Landry Parish in central Louisiana...
* Until 545 PM CST.
* At 510 PM CST, a tornado producing storm was located near Indian
Lake, or near Bunkie, moving southeast at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Big Cane, Whiteville, Goudeau, and Morrow around 515 PM CST.
Lebeau around 520 PM CST.
Palmetto around 525 PM CST.
Bayou Current and Melville around 535 PM CST.
Other locations impacted by this tornadic thunderstorm include St.
Landry.
This includes Interstate 49 between mile markers 31 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 3082 9181 3081 9181 3078 9177 3076 9175
3074 9176 3071 9173 3067 9173 3066 9175
3063 9174 3062 9175 3056 9176 3052 9173
3051 9173 3079 9229 3096 9220
TIME...MOT...LOC 2310Z 299DEG 45KT 3086 9219
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
JB2 follow-up statements
217
WWUS54 KLCH 282317
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
517 PM CST Sat Dec 28 2024
LAC009-039-282327-
/O.CAN.KLCH.TO.W.0105.000000T0000Z-241228T2345Z/
Evangeline LA-Avoyelles LA-
517 PM CST Sat Dec 28 2024
...THE TORNADO WARNING FOR EAST CENTRAL EVANGELINE AND SOUTHWESTERN
AVOYELLES PARISHES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for central
Louisiana.
&&
LAT...LON 3051 9173 3074 9217 3077 9217 3079 9221
3082 9221 3085 9218 3085 9198 3082 9181
3081 9181 3077 9176 3074 9176 3071 9173
3067 9173 3066 9175 3063 9174 3062 9175
3056 9176
TIME...MOT...LOC 2317Z 305DEG 45KT 3078 9212
$$
LAC097-282345-
/O.CON.KLCH.TO.W.0105.000000T0000Z-241228T2345Z/
St. Landry LA-
517 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
NORTHEASTERN ST. LANDRY PARISH...
At 517 PM CST, a confirmed tornado was located over Whiteville, or
near Morrow, moving southeast at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Big Cane and Lebeau around 520 PM CST.
Palmetto around 525 PM CST.
Melville around 535 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 3051 9173 3074 9217 3077 9217 3079 9221
3082 9221 3085 9218 3085 9198 3082 9181
3081 9181 3077 9176 3074 9176 3071 9173
3067 9173 3066 9175 3063 9174 3062 9175
3056 9176
TIME...MOT...LOC 2317Z 305DEG 45KT 3078 9212
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
JB549
WWUS54 KLCH 282330
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
530 PM CST Sat Dec 28 2024
LAC097-282345-
/O.CON.KLCH.TO.W.0105.000000T0000Z-241228T2345Z/
St. Landry LA-
530 PM CST Sat Dec 28 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR
NORTHEASTERN ST. LANDRY PARISH...
At 530 PM CST, a severe thunderstorm capable of producing a tornado
was located over Lebeau, or over Palmetto, moving southeast at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Palmetto and Melville around 535 PM CST.
Krotz Springs around 540 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3072 9214 3080 9209 3085 9198 3082 9181
3081 9181 3077 9176 3074 9176 3071 9173
3067 9173 3066 9175 3063 9174 3062 9175
3056 9176 3051 9173
TIME...MOT...LOC 2330Z 299DEG 45KT 3070 9195
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 3:28 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Dec 28, 3:28 PM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 328 PM CST Sat Dec 28 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Tonight through Monday night) Issued at 315 PM CST Sat Dec 28 2024 At the surface, low pressure is near the Ark-La-Tex with a cold front extending to the SW, west of Houston. Aloft, a powerful midlevel shortwave trough is noted over north TX in water vapor imagery. Severe storms are beginning to consolidate over our SE TX counties at this time ahead of these features within a very warm and moist atmosphere, which, timing wise, is well in line with CAMs guidance over the last several hours. Showers and storms will continue to push east through the evening into the early part of the overnight period, eventually exiting lower Acadiana prior to midnight. Until then, all modes of severe weather will be possible as these storms consolidate into a QLCS and move east through the forecast area. A PDS Tornado Watch remains in affect through 9PM for the entire forecast area apart from lower Acadiana, with those few parishes expected to be included in another Tor Watch that will be issued later this evening. In addition to tornadoes, these storms will be capable of producing hail, damaging winds, frequent lightning, and torrential rainfall that could lead to flooding. Although many part of south LA have seen little weather today, it is imperative to not let your guard down through the next several hours as conditions will deteriorate quickly very soon. Once this weather clears the forecast area tonight, winds will gradually shift NW behind the cold front. However, little in the way of cooler/drier air is expected post-frontal passage, with dewpoints only "bottoming out" in the low to mid 50s tomorrow morning. Therefore, it does look like we will see another round of fog tonight/early tomorrow morning. Fortunately, the potential for widespread dense fog look minimal, but patchy areas of fog may be an issue Sun morning. Tomorrow into Monday weak surface high pressure slides overhead, with winds turning back to the SW to S Sun night. Otherwise, rather benign but warm weather continues through Monday, with highs in the upper 60s to mid 70s. Overnight lows fall into the upper 40s to mid 50s both Sun and Mon night. && .LONG TERM... (Tuesday through next Friday) Issued at 315 PM CST Sat Dec 28 2024 The long term period will bring several days of dry and seasonal conditions. Beginning on New Years Eve, a cold front will sweep through the region early in the day, likely prior to sunrise, shifting winds back to the north and advecting in a drier airmass throughout the daytime hours. Highs will reach into mid to upper 60s Tues afternoon, while dewpoints gradually fall into the low to mid 40s. Overnight, a secondary reinforcing cold front will quickly sweep through the area, resulting in a chilly start to the new year with lows falling in the the upper 30s to mid 40s Wed morning. Wednesday into Thursday, post-frontal high pressure builds down out of the Plains and settles overhead resulting in a couple of days of dry and mild conditions. Mostly sunny skies, highs in the upper 50s to low 60s, and light north winds can be expected each day. By Thursday afternoon into Thursday night, high pressure begins to depart to the east allowing winds to turn more easterly overhead. This will bring a slightly increase in dewpoints Thurs night into Fri, which will in turn increase overnight lows a bit. NBM is still wanting to bring small POPs in Thurs night into early Fri however, I'm still not convinced we will be nearly moist enough to squeeze out any showers through this period. Fri night into early Sat, another dry cold front sweeps through, effectively bringing an end to any warming/moistening trend as we head into the weekend. 17 && .AVIATION... (18Z TAFS) Issued at 1133 AM CST Sat Dec 28 2024 For the next few hours, scattered shower activity will continue to stream north across the region amid MVFR CIGs and gusty southerly winds. Some of these showers may evolve into thunderstorms through the next couple of hours, and will be capable of producing strong wind gusts, frequent lightning, and torrential rainfall. Around 2-3PM a line of strong to severe storms will move into SE TX, shifting east from there through the afternoon into the early part of the overnight hours. This line will bring the worst of the period's weather. Attempted to time this line out within the TAFs, including with TEMPO groups. Conditions will deteriorate at BPT around 2-3PM, at LCH between 4 and 5 PM, at AEX between 4 and 6 PM, and at LFT/ARA between 5 and 7 PM. Thereafter, rainfall/severe risk will come to an end and CIGs should gradually lift to VFR. However, some patchy fog is expected to develop overnight at all sites. This fog should burn off around 14Z tomorrow, giving way to VFR conditions. 17 && .MARINE... Issued at 315 PM CST Sat Dec 28 2024 Showers and storms will begin to amplify over the western waters through the next couple of hours, spreading east through the evening and eventually exiting the eastern waters prior to midnight. Winds and seas will be elevated this evening into tonight, and will also be higher in and around any strong to severe storms. Winds turn NW after the front and relax quickly, before veering SW to S again by early Monday. Dry weather returns overnight and continues through much of next week as a cold front exits the area. && .PRELIMINARY POINT TEMPS/POPS... AEX 51 67 48 72 / 90 0 0 0 LCH 53 70 52 72 / 80 0 0 0 LFT 56 70 52 73 / 80 0 0 0 BPT 54 72 53 74 / 40 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...17 LONG TERM....17 AVIATION...17
In the hours before
Local storm report, Dec 28, 2:00 PM CST, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
200 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM Hail Hillister 30.67N 94.38W
12/28/2024 M0.70 Inch Tyler TX County Official
&&Local storm report, Dec 28, 2:32 PM CST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
232 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM Hail Town Bluff 30.79N 94.18W
12/28/2024 M0.75 Inch Tyler TX Emergency Mngr
Tyler County Emergency Management reports
dime sized hail falling in Town Bluff.
&&Local storm report, Dec 28, 3:51 PM CST, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
351 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM Tstm Wnd Dmg 3 ENE Mt. Union 30.72N 93.98W
12/28/2024 Jasper TX Public
Public report of trees and power lines down
northwest of Kirbyville.
&&
25Local storm report, Dec 28, 3:54 PM CST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
354 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Tstm Wnd Gst Fort Johnson 31.05N 93.21W
12/28/2024 M81 MPH Vernon LA Official NWS Obs
KPOE observation site reported a wind gust
of 70 knots/81 mph.
&&
25Local storm report, Dec 28, 4:29 PM CST, 41 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
429 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM Tstm Wnd Gst 7 E Boyce 31.38N 92.55W
12/28/2024 E64 MPH Rapides LA Official NWS Obs
KAEX ASOS reported a gust of 55 knots.
&&
25Local storm report, Dec 28, 5:04 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
504 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Tstm Wnd Dmg Deville 31.35N 92.16W
12/28/2024 Rapides LA Broadcast Media
Numerous public reports of trees down around
the town of Deville.
&&
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:17 AM CST | Tornado Warning | LCH | Beauregard | 28 min |
| Dec 28, 7:49 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 26 min |
| Dec 28, 7:50 AM CST | Special Weather Statement | LCH | Beauregard | 25 min |
| Dec 28, 7:51 AM CST | Special Weather Statement | LCH | Vernon | 24 min |
| Dec 28, 8:04 AM CST | Tornado Warning | LCH | Rapides | 26 min |
| Dec 28, 8:07 AM CST | Tornado Warning | LCH | Beauregard | 38 min |
| Dec 28, 8:29 AM CST | Severe Thunderstorm Warning | LCH | Rapides | 15 min |
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Rapides | 24 days |
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Beauregard | 4 days |
| Dec 28, 8:52 AM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 29 days |
| Dec 28, 12:29 PM CST | Special Weather Statement | LCH | Vernon | 31 min |
| Dec 28, 2:58 PM CST | Severe Thunderstorm Warning | LCH | Vernon | 62 min |
| Dec 28, 3:26 PM CST | Special Marine Warning | LCH | 64 min | |
| Dec 28, 3:29 PM CST | Tornado Warning | LCH | Vernon | 31 min |
| Dec 28, 3:41 PM CST | Tornado Warning | LCH | Cameron | 49 min |
| Dec 28, 3:46 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 59 min |
| Dec 28, 3:55 PM CST | Tornado Warning | LCH | Rapides, Vernon | 35 min |
| Dec 28, 4:18 PM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 57 min |
| Dec 28, 4:23 PM CST | Tornado Warning | LCH | Cameron | 40 min |
| Dec 28, 4:29 PM CST | Flash Flood Warning | LCH | Rapides, Vernon | 3 hr |
| Dec 28, 4:37 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 53 min |
| Dec 28, 4:45 PM CST | Special Marine Warning | LCH | 45 min | |
| Dec 28, 5:05 PM CST | Severe Thunderstorm Warning | LCH | Cameron | 55 min |
| Dec 28, 5:09 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 66 min |
| Dec 28, 5:26 PM CST | Tornado Warning | LCH | Cameron | 34 min |
| Dec 28, 5:38 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Lafayette, Saint Landry, Vermilion | 52 min |
| Dec 28, 5:55 PM CST | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 65 min |
Nearby
Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.